Alert archive / West Virginia / Freeze Warnings in 2020
Freeze Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 10, 2020, 2:41 AM EDT for 4 states. It took effect at Apr 11, 2020, 1:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2020, 2:41 AM EDT (06:41 UTC)
- In effect from
- Apr 11, 2020, 1:00 AM EDT
- Expired
- Apr 11, 2020, 10:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073 WWUS71 KRLX 100641 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 241 AM EDT Fri Apr 10 2020 WVZ039-040-101445- /O.UPG.KRLX.FZ.A.0001.200411T0500Z-200411T1400Z/ /O.NEW.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ /O.CON.KRLX.FZ.W.0001.200410T0900Z-200410T1400Z/ Upshur-Barbour- Including the cities of Buckhannon, Philippi, and Belington 241 AM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SATURDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 31 expected. For the second Freeze Warning, sub- freezing temperatures as low as 30 expected. * WHERE...Upshur and Barbour Counties. * WHEN...For the first Freeze Warning, until 10 AM EDT this morning. For the second Freeze Warning, from 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-101445- /O.UPG.KRLX.FZ.A.0001.200411T0500Z-200411T1400Z/ /O.NEW.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, and Pineville 241 AM EDT Fri Apr 10 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ518-520-522>524-526-101445- /O.CON.KRLX.WI.Y.0005.200410T1000Z-200410T2100Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 241 AM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 6 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && 08 $$
5 follow-up statements
605 WWUS71 KRLX 101632 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1232 PM EDT Fri Apr 10 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-110045- /O.CON.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 1232 PM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ518-520-522>524-526-102100- /O.CON.KRLX.WI.Y.0005.000000T0000Z-200410T2100Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 1232 PM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 6 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && 08 $$
542 WWUS71 KRLX 101838 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 238 PM EDT Fri Apr 10 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-110245- /O.CON.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 238 PM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures below 32 degrees expected for most locations. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ518-520-522>524-526-102100- /O.CON.KRLX.WI.Y.0005.000000T0000Z-200410T2100Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, and Harman 238 PM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 6 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
611 WWUS71 KRLX 102153 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 553 PM EDT Fri Apr 10 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-110600- /O.CON.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 553 PM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures below 32 degrees expected for most locations. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky, and the lowlands and southern mountains of West Virginia. * WHEN...From 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TRM
790 WWUS71 KRLX 110231 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1031 PM EDT Fri Apr 10 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-111045- /O.CON.KRLX.FZ.W.0002.200411T0500Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 1031 PM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures below 32 degrees expected for most locations. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky, and the lowlands and southern mountains of West Virginia. * WHEN...From 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TRM
637 WWUS71 KRLX 111013 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 613 AM EDT Sat Apr 11 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-111400- /O.CON.KRLX.FZ.W.0002.000000T0000Z-200411T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 613 AM EDT Sat Apr 11 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures below 32 degrees expected for most locations. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky, and the lowlands and southern mountains of West Virginia. * WHEN...From 1 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 08
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 10, 2:14 AM EDT, 27 minutes earlier.
Area forecast discussion, Apr 10, 2:14 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
214 AM EDT Fri Apr 10 2020
.SYNOPSIS...
High pressure builds from the west later today and Saturday. Low
pressure crosses Sunday night, with a cold front Monday morning.
Cooler with weak systems next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 213 AM Friday...
While a surface low pressure exits northeast of New England, a
broad surface high pressure builds across the central plains
into the OH Valley today. The pressure gradient will tighten up
between these two systems to bring strong gusty winds.
H850 temperatures around minus 8C together with periods of
clearing across the northern sections will allow for
temperatures to drop to or below 32F across Upshur and Barbour
counties where the frost program has started. These temperatures
will produce freeze conditions and a Freeze Warning continues
in effect until 10 AM Friday morning.
Synoptic models suggest H850 winds increasing to 40 to 45 knots
by 12Z Friday and lasting through at least 21Z. Model Soundings
show a well mixed boundary layer capable to mix down strong
winds aloft. Have issued a Wind Advisory for the higher
elevations from Randolph and Pocahontas, south to southeast
Fayette counties until 5 pm Friday.
The surface high pressure noses from the west early today
allowing for periods of sunshine. However, with cold air in
place, temperatures will warm to around 50F lowlands, ranging to
the lower 30s northeast mountains.
For Friday night, high pressure center moves closer to the area
relaxing the pressure gradient. Expect winds to subside under
mostly clear skies. These conditions will allow for radiational
cooling on top of the existing cold air in place to drop
temperatures at or below freezing. Therefore, a Freeze Watch
still in effect, and a Freeze Warning could be needed for
tonight into Saturday morning.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 230 PM Thursday...
High pressure overhead late Friday night/early Saturday will
result in light/calm surface winds and a gradually clearing sky.
Low temperatures across the area will dip into the 30s across
much of the lowlands. Confidence is high concerning the need for
either frost or freeze headlines, and went ahead and issued a
freeze watch for all growing season counties for Friday
night/Saturday morning.
After a chilly start to Saturday morning, temps will warm nicely
under abundant sunshine. By Sunday, clouds will gradually start
to increase out ahead of the next system. Temperatures will rise
into the upper 60s to lower 70s for much of the area as
southwesterly flow develops in response to deepening upper
trough across central U.S. Precipitation will move back into the
area by Sunday evening.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 230 PM Thursday...
Unsettled weather to start the long term period as an upper
shortwave trough in southern stream moves northeast into the
region, taking on a negative tilt as it does so, with attendant
surface low strengthening and lifting northeast into the area.
Showers and thunderstorms will develop during the period, some
with the potential for heavy downpours. Still a possibility that
some storms could be on the stronger side in this pattern with
damaging winds a possibility, but at this point, the main threat
still looks to lie to the east and south of the CWA where better
instability and dynamics will exist.
System will gradually pull off to the north and east on Monday,
with gusty and showery weather in its wake. Remainder of the
extended looks to be unsettled and cooler, with no significant
systems expected at this time.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 128 AM Friday...
Scattered light showers, evident on radar, will move east to
affect BKW and the rest of the central and southern mountains
overnight. There is very low chance for precipitation over the
rest of sites overnight. Winds will continue from the west
gusting to 20 knots, except across the far west like HTS and PKB
where winds could diminish overnight. However, models indicate
H850 winds increasing 40 to 45 knots on Friday. Expect strong
gusty winds at higher elevations where a wind advisory will be
in effect. Across the lowlands, gusty winds 20 to 25 knots will
be common.
VFR conditions will prevail for the most part. Ceilings could
drop to MVFR along rain showers across the central and southern mountains.
It appears that the colder air will arrive after showers move
east. Therefore, chances for snow showers and related lower
conditions could not materialize overnight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: Gusty winds will fluctuate. Ceilings may
drop to MVFR in the snow showers if materialize.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 04/10/20
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H M H H H H H
EKN CONSISTENCY H H H H H H L H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z SATURDAY...
IFR conditions possible in showers and possible thunderstorms
late Sunday into Monday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory from 6 AM this morning to 5 PM EDT this
afternoon for WVZ518-520-522>524-526.
Freeze Watch from late tonight through Saturday morning for
WVZ005>011-013>020-024>034-039-040.
Freeze Warning from 5 AM to 10 AM EDT this morning for WVZ039-
040.
OH...Freeze Watch from late tonight through Saturday morning for
OHZ066-067-075-076-083>087.
KY...Freeze Watch from late tonight through Saturday morning for
KYZ101>103-105.
VA...Freeze Watch from late tonight through Saturday morning for
VAZ003-004.
&&
SYNOPSIS...JSH/SL
NEAR TERM...ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...ARJHazardous weather outlook, Apr 10, 1:39 AM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 139 AM EDT Fri Apr 10 2020 WVZ039-040-110545- Upshur-Barbour- 139 AM EDT Fri Apr 10 2020 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Freeze Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-110545- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming- 139 AM EDT Fri Apr 10 2020 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>517-519-521-525-110545- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Northwest Nicholas-Northwest Webster-Northwest Randolph- 139 AM EDT Fri Apr 10 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ518-520-522>524-526-110545- Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 139 AM EDT Fri Apr 10 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:46 PM EDT | Freeze Warning | RLX | Barbour, Upshur | 13 hr |
| Apr 10, 1:34 AM EDT | Wind Advisory | RLX | Fayette, Nicholas, Pocahontas, Randolph, Webster | 15 hr |
Nearby
Freeze Warnings in West Virginia, 2020Freeze Warnings in Ohio, 2020Freeze Warnings in Kentucky, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.